Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2006, 9:59 PM EDT for Stark County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 9:59 PM EDT (01:59 UTC)
- Expired
- May 25, 2006, 10:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Pittsburgh radar (KPBZ), 89 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:43 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 260201
SVRCLE
OHC151-260230-
/O.NEW.KCLE.SV.W.0101.060526T0159Z-060526T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO
* UNTIL 1030 PM EDT
* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF ALLIANCE TO
WAYNESBURG...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE MINERVA AND LOUISVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4072 8123 4071 8124 4065 8124 4065 8131
4069 8129 4073 8129 4078 8127 4098 8122
4098 8109 4073 8109
$$
MRD2 follow-up statements
000
WWUS51 KCLE 260216
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 PM EDT THU MAY 25 2006
OHC151-260230-
/O.CON.KCLE.SV.W.0101.000000T0000Z-060526T0230Z/
STARK OH-
1016 PM EDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM EDT FOR
STARK COUNTY...
AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
LOUISVILLE TO 9 MILES EAST OF MAGNOLIA...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLIANCE
LAT...LON 4070 8127 4069 8128 4063 8128 4063 8135
4067 8133 4071 8133 4076 8131 4096 8126
4096 8113 4071 8113
$$
BM000
WWUS51 KCLE 260238
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1038 PM EDT THU MAY 25 2006
OHC151-260248-
/O.EXP.KCLE.SV.W.0101.000000T0000Z-060526T0230Z/
STARK OH-
1038 PM EDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY EXPIRED AT 1030
PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4070 8127 4069 8128 4063 8128 4063 8135
4067 8133 4071 8133 4076 8131 4096 8126
4096 8113 4071 8113
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:45 PM EDT, 14 minutes earlier.
Area forecast discussion, May 25, 9:45 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 945 PM EDT THU MAY 25 2006 .SHORT TERM (TONIGHT)... UPDATE TO REMOVE TORNADO WATCH 393 WHICH WAS DUE TO EXPIRE AT 10PM. && .AVIATION(00Z-00Z)... SVR TSTMS STILL MARCHING ACROSS THE AREA THIS EVENING. THE TSTMS WILL GRADUALLY DIMINISH OVERNITE AS THE COLD FRONT APPROACHES FROM THE WEST. AS WE START TO GET INTO THE NEW AIR MASS LOOK FOR THE LOWERING OF CEILINGS TO MVFR. LOOK FOR WINDS TO EVENTUALLY GO AROUND TO 270 DEGREES BY LATE MRNG. && .PREVIOUS SHORT TERM (TONIGHT-SUN)... TORNADO WATCH BOX IN EFFECT FOR EXTREME WRN PORTION OF THE FORECAST AREA UNTIL 10 PM EDT. CURRENTLY WARM FRONT NEAR A CLE-COL LINE WITH A COLD FRONT EXTENDING FROM NW INDIANA TO SOUTHEAST OF ST LOUIS. CAPES RANGE FROM 4500 J/KG SRN ILLINOIS TO AROUND 1500 J/KG NORTH CENTRAL OHIO. CAP HAS FINALLY ERODED AND TSRA DEVELOPING. TWO LINES OF THUNDERSTORMS DEVELOPING. THE FIRST NR A FDY TO EVV LINE IN AN AREA OF LL MOISTURE CONVERGENCE...THE SECOND LINE FROM NORTH CENTRAL INDIANA INTO SOUTHERN ILLINOIS WHICH IS RIGHT AHEAD OF THE COLD FRONT. VERY DRY AIR...WITH DELTA THEATA E OF GREATER THAN 30 KNOTS WILL SUPPORT DOWNBURST WINDS. BUT 25 KNOTS OF SHEAR BELOW 3KM WILL ALSO SUPPORT ISOLATED TORNADOS. EXPECT THUNDERSTORMS TONIGHT...WITH SHOWERS TOMORROW AS THE UPPER LOW MOVES ACROSS NORTHERN OHIO TOMORROW. RIDGE STARTS TO BUILD IN SATURDAY PROVIDING SOME DRY WEATHER THROUGH THE REMAINDER OF THE WEEKEND. && .LONG TERM (SUN NIGHT-THU)... GFSLR/DGEX STILL NOT IN GOOD AGREEMENT IN THE LONG TERM SO AGAIN WENT WITH THE ECMWF FOR THE LONG TERM FORECAST. CURRENT UPPER LEVEL PATTERN HAS SOMEWHAT OF A ZONAL FLOW ACROSS NRN HALF OF CONUS. THE ECMWF HAS BEEN CONSISTENT BUILDING A STRONG UPPER RIDGE OVER THE ERN 1/3 OF THE CONUS BY MONDAY. LOW PRESSURE MOVES ACROSS HUDSON BAY WITH A WEAK SFC TROUGH ACROSS NRN GREAT LAKES WEDNESDAY SO I LEFT CURRENT FORECAST OF CHC POPS GOING WEDNESDAY. OTHER THAN THAT PRETTY MUCH A DRY FORECAST. BY THURSDAY BROAD BUT FLATTENED UPPER RIDGE ACROSS ENTIRE CONUS WITH THE JET RUNNING ALONG THE NRN TIER. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...TOR WATCH ALL COUNTIES EXCEPT OH014..023..033..088 .PA...NONE. && SHORT TERM...DJB LONG TERM...DJB AVIATION...BC
Hazardous weather outlook, May 25, 5:47 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 547 AM EDT THU MAY 25 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 547 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN OHIO LATE THIS AFTERNOON AND MOVE EASTWARD INTO PENNSYLVANIA BY LATE EVENING. SOME OF THESE STORMS COULD BE SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON IF STORMS BECOME SEVERE. LEZ142>149-162>169-261200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 547 AM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EASTWARD ACROSS LAKE ERIE LATE THIS AFTERNOON AND EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEINS
In the hours before
Local storm report, May 25, 4:12 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
412 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL BOWLING GREEN 41.38N 83.65W
05/25/2006 E1.00 INCH WOOD OH AMATEUR RADIO
&&
KIELTYKALocal storm report, May 25, 4:39 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 2 S RAWSON 40.93N 83.79W
05/25/2006 E0.88 INCH HANCOCK OH LAW ENFORCEMENT
0422 PM HAIL 1 W FOSTORIA 41.16N 83.43W
05/25/2006 E0.88 INCH HANCOCK OH AMATEUR RADIO
PENNY TO NICKEL HAIL.
0422 PM TSTM WND GST TIFFIN 41.12N 83.18W
05/25/2006 E62.00 MPH SENECA OH AMATEUR RADIO
0422 PM HAIL 3 E WOODVILLE 41.45N 83.31W
05/25/2006 E0.88 INCH SANDUSKY OH AMATEUR RADIO
0430 PM HAIL OAK HARBOR 41.51N 83.15W
05/25/2006 E0.75 INCH OTTAWA OH AMATEUR RADIO
&&
KIELTYKALocal storm report, May 25, 5:23 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
523 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG CAREY 40.95N 83.38W
05/25/2006 WYANDOT OH LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN.
0445 PM HAIL 9 N BUCYRUS 40.93N 82.97W
05/25/2006 E0.75 INCH CRAWFORD OH TRAINED SPOTTER
0500 PM TSTM WND DMG CASTALIA 41.40N 82.81W
05/25/2006 ERIE OH LAW ENFORCEMENT
SOME WIRES AND TREES DWON.
0505 PM HAIL PERRYSBURG 41.55N 83.62W
05/25/2006 E0.88 INCH WOOD OH AMATEUR RADIO
0520 PM HAIL MOUNT CORY 40.93N 83.82W
05/25/2006 E0.75 INCH HANCOCK OH AMATEUR RADIO
&&
KIELTYKALocal storm report, May 25, 6:39 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
639 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 E BELLEVUE 41.28N 82.82W
05/25/2006 HURON OH LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN.
0500 PM TSTM WND DMG CLYDE 41.31N 82.98W
05/25/2006 SANDUSKY OH AMATEUR RADIO
ROOF BLOWN OFF CAR WASH. TREES ON 3 HOMES.
0515 PM TSTM WND DMG NORWALK 41.24N 82.61W
05/25/2006 HURON OH LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN.
0515 PM HAIL 5 W TOLEDO 41.66N 83.68W
05/25/2006 E0.88 INCH LUCAS OH AMATEUR RADIO
0546 PM HAIL 5 NE SHELBY 40.93N 82.59W
05/25/2006 E0.75 INCH RICHLAND OH AMATEUR RADIO
PENNY HAIL IN SHILOH.
0548 PM TSTM WND DMG 7 E FINDLAY 41.04N 83.51W
05/25/2006 HANCOCK OH AMATEUR RADIO
SEVERAL LARGE LIMBS DOWN. WIND GUSTS ESTIMATED OVER 55
MPH.
0550 PM HAIL NEW WASHINGTON 40.96N 82.85W
05/25/2006 E1.00 INCH CRAWFORD OH AMATEUR RADIO
0550 PM HAIL NE SHELBY 40.88N 82.66W
05/25/2006 E1.50 INCH RICHLAND OH AMATEUR RADIO
0600 PM TSTM WND GST 5 W TIFFIN 41.12N 83.27W
05/25/2006 M60.00 MPH SENECA OH AMATEUR RADIO
0617 PM HAIL BOWLING GREEN 41.38N 83.65W
05/25/2006 E0.75 INCH WOOD OH EMERGENCY MNGR
&&
KIELTYKALocal storm report, May 25, 9:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
958 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL BOWLING GREEN 41.38N 83.65W
05/25/2006 E0.75 INCH WOOD OH PUBLIC
ALSO 50-60 MPH GUSTS
0545 PM HAIL TIRO 40.91N 82.77W
05/25/2006 E1.00 INCH CRAWFORD OH PUBLIC
0615 PM TSTM WND DMG MARION 40.58N 83.13W
05/25/2006 MARION OH LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE
0710 PM HAIL BELLVILLE 40.62N 82.51W
05/25/2006 E1.00 INCH RICHLAND OH AMATEUR RADIO
0715 PM TSTM WND DMG BELLEVUE 41.28N 82.84W
05/25/2006 SANDUSKY OH AMATEUR RADIO
NUMEROUS TREE LIMBS DOWN
0738 PM TSTM WND DMG GALION 40.73N 82.79W
05/25/2006 CRAWFORD OH AMATEUR RADIO
2 TO 4 INCHE TREE LIMBS DOWN CITY WIDE
0745 PM TSTM WND DMG FINDLAY 41.04N 83.64W
05/25/2006 HANCOCK OH AMATEUR RADIO
SEVERAL LARGE TREE LIMBS DOWN
0805 PM HAIL SHREVE 40.68N 82.02W
05/25/2006 E0.88 INCH WAYNE OH AMATEUR RADIO
0905 PM HAIL SMITHVILLE 40.86N 81.86W
05/25/2006 E1.00 INCH WAYNE OH AMATEUR RADIO
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:07 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 68 min |
| May 25, 8:14 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 61 min |
| May 25, 8:17 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 58 min |
| May 25, 8:19 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 56 min |
| May 25, 8:27 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 63 min |
| May 25, 8:29 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 46 min |
| May 25, 8:38 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 67 min |
| May 25, 8:48 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 72 min |
| May 25, 9:07 PM EDT | Tornado Warning | CLE | Wayne | 53 min |
| May 25, 9:21 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 39 min |
| May 25, 9:48 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 42 min |
| May 25, 10:04 PM EDT | Tornado Warning | CLE | Mahoning | 41 min |
| May 26, 6:42 PM EDT | Dense Fog Advisory | CLE | Ashtabula, Lake | 14 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.